MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX; system, appendage closure, left atrial
Model Number M635WU50310
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2026
Type of Reportable Event Death
Event or Problem Description
Reported via clinical study: it was reported that patient death occurred.A left atrial appendage closure (laac) procedure was performed, and a 31mm watchman flx laa closure device and delivery system (wds) was successfully implanted on (b)(6) 2022.The patient is reported to have passed away at home on (b)(6) 2026.A review of the obituary provided no additional information, and no official cause of death was provided.
 
Event or Problem Description
Reported via clinical study: it was reported that patient death occurred.A left atrial appendage closure (laac) procedure was performed and a 31mm watchman flx laa closure device and delivery system (wds) was successfully implanted on (b)(6) 2022.The patient is reported to have passed away at home on (b)(6) 2026.A review of the obituary provided no additional information and no official cause of death was provided.It was further reported that the physician has assessed the relationship of the death and the implant as not related.
 
Event or Problem Description
 
Event or Problem Description
Reported via clinical study: it was reported that patient death occurred.A left atrial appendage closure (laac) procedure was performed and a 31mm watchman flx laa closure device and delivery system (wds) was successfully implanted on (b)(6) 2022.The patient is reported to have passed away at home on (b)(6) 2026.A review of the obituary provided no additional information and no official cause of death was provided.It was further reported that the physician has assessed the relationship of the death and the implant as not related.It was further reported that the patient experienced cardiac arrest due to worsening acute kidney failure.It was further reported that as per the sponsor, the causality of the study device watchman flx laa closure device has been downgraded to not related as per the conventions.The complaint has been withdrawn.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50310 batch # 0028768626.The dhr review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include death.Risk review: a risk review was completed and confirmed that the event of death was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.H6: patient codes - updated.H6: impact codes - updated.

Brand Name
WATCHMAN FLX
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50240105
Report Number2124215-2026-43488
Device Sequence Number10345017
Product Code NGV
UDI-Device Identifier08714729860518
UDI-Public(01)08714729860518(17)250127(10)28768626
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model NumberM635WU50310
Device Catalogue NumberM635WU50310
Device Lot Number0028768626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2026
Supplement Date Received by ManufacturerNot provided
09/18/2026
09/29/2026
Initial Report FDA Received Date08/13/2026
Supplement Report FDA Received Date08/20/2026
09/23/2026
10/02/2026
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexMale
Patient Weight297 LB